Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 318, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 5:42 PM CDT for Frio County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 6, 2007, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 062243 FFWEWX TXC163-070045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 PM CDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... FRIO COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF PEARSALL... * UNTIL 745 PM CDT * AT 540 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM BETWEEN FRIO TOWN...PEARSALL...AND MOORE. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOORE WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2882 9930 2881 9895 2907 9896 2907 9929 $$
2 follow-up statements
000 WGUS74 KEWX 062339 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 637 PM CDT FRI JUL 6 2007 TXC163-070045- FRIO TX- 637 PM CDT FRI JUL 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR FRIO COUNTY... AT 629 PM CDT...LIGHT TO MODERATE RAINFALL CONTINUED ACROSS THE NORTHEAST HALF OF FRIO COUNTY...AROUND MOORE AND BIGFOOT. RUNOFF FROM EARLIER HEAVY RAINS MAY STILL CAUSE FLASH FLOODING. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2882 9930 2881 9895 2907 9896 2907 9929 $$
000 WGUS74 KEWX 070038 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 735 PM CDT FRI JUL 6 2007 TXC163-070045- FRIO TX- 735 PM CDT FRI JUL 6 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR FRIO COUNTY... AT 735 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY PATCHY LIGHT RAINS. THE THREAT FOR FLASH FLOODING HAS ENDED. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. THERE MAY STILL BE SOME RISES ON PORTIONS OF THE FRIO RIVER WATERSHED DUE TO EARLIER HEAVY RAINS. LAT...LON 2882 9930 2881 9895 2907 9896 2907 9929 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:31 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 6, 3:31 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CDT FRI JUL 6 2007 .DISCUSSION... ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS. EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE THE GROUND DRIES OUT A BIT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 73 89 75 / 30 50 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 71 86 71 90 74 / 40 50 50 30 20 DEL RIO INTL AIRPORT 72 91 76 94 77 / 30 40 40 20 10 SAN ANTONIO INTL AIRPORT 72 87 74 89 75 / 40 50 50 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...FAYETTE...FRIO... GONZALES...GUADALUPE...KARNES...LAVACA...LEE...MEDINA...WILSON. FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...COMAL...GILLESPIE...HAYS... KENDALL...KERR...LLANO...REAL...TRAVIS...UVALDE...WILLIAMSON. FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: DIMMIT...ZAVALA. && 06/08
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 9:38 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 1:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 4:54 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 6:15 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:07 PM CDT | Flash Flood Warning | EWX | DeWitt | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Dimmit, Frio, Zavala | 3 hr |
| Jul 6, 4:48 PM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 3 hr |
| Jul 6, 5:12 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.